Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 57, NWS Gaylord, MI

October 7, 2018

NWS Gaylord, MI issued this small craft advisory at Oct 7, 2018, 3:30 AM EDT. It took effect at Oct 8, 2018, 12:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2018, 3:30 AM EDT (07:30 UTC)
In effect from
Oct 8, 2018, 12:00 AM EDT
Expired
Oct 8, 2018, 5:00 PM EDT
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

306 
WHUS73 KAPX 070730
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
330 AM EDT Sun Oct 7 2018

LHZ345>348-LMZ341-342-071530-
/O.NEW.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
330 AM EDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EDT MONDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from midnight tonight to 5 PM EDT
Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
5 follow-up statements
426 
WHUS73 KAPX 071420
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1020 AM EDT Sun Oct 7 2018

LHZ345>348-LMZ341-342-072230-
/O.CON.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1020 AM EDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EDT MONDAY...

A Small Craft Advisory remains in effect from midnight tonight to
5 PM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
845 
WHUS73 KAPX 071935
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
335 PM EDT Sun Oct 7 2018

LHZ345>348-LMZ341-342-080345-
/O.CON.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
335 PM EDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EDT MONDAY...

A Small Craft Advisory remains in effect from midnight tonight to
5 PM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
107 
WHUS73 KAPX 080258
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1058 PM EDT Sun Oct 7 2018

LHZ345>348-LMZ341-342-081100-
/O.CON.KAPX.SC.Y.0057.181008T0400Z-181008T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1058 PM EDT Sun Oct 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

A Small Craft Advisory remains in effect until 5 PM EDT Monday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
377 
WHUS73 KAPX 080740
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
340 AM EDT Mon Oct 8 2018

LHZ345>348-LMZ341-342-081545-
/O.CON.KAPX.SC.Y.0057.000000T0000Z-181008T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
340 AM EDT Mon Oct 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
111 
WHUS73 KAPX 081408
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1008 AM EDT Mon Oct 8 2018

LHZ345>348-LMZ341-342-082100-
/O.CON.KAPX.SC.Y.0057.000000T0000Z-181008T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1008 AM EDT Mon Oct 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 11:39 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 6, 11:39 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1139 PM EDT Sat Oct 6 2018

.UPDATE...
Issued at 1006 PM EDT Sat Oct 6 2018

Not much to talk about tonight as active frontal zone remains
displaced well to our south. Warm, moist advection north of this
front kicking off showers and thunderstorms across northern Ohio,
with lighter showers extending back west into southeast Michigan.
Too far removed from deeper moisture and forcing this far north,
leaving us under just a scattered to broken high and low level
cloud deck. As for the rest of tonight, while actual surface front
will struggle to advance north, approaching subtle mid level wave
will entice just a bit more vigorous elevated warm air advection.
Suppose this might be enough to drum up a few light showers down
near M-55 toward morning. Otherwise, do think low clouds will
eventually expand back into much of the area, leaving most under
mostly cloudy conditions by sunrise Sunday.

&&

.NEAR TERM...(Through Tonight)
Issued at 311 PM EDT Sat Oct 6 2018

...Mainly cloudy and cool tonight with small chances of showers...

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...Broad area of low pressure over the
Great Lakes region continues to slowly push eastward out of Michigan
this afternoon. Associated stationary front extends SW from the low
thru the Mid Mississippi Valley into the Southern Plains. Residual
light showers/areas of drizzle continue to impact mainly the SE half
of our CWA in the wake of heavier shower activity that moved thru
our area early this morning. Gradual diminishing trend of precip
from NW to SE will continue for the rest of the afternoon as the
surface low continues to pushes eastward away from Michigan. Still
expect plenty of low clouds will linger behind the system this
evening.

Associated stationary front will begin to wave back northward as a
warm front tonight...resulting in increasing chances of showers
mainly across our southern CWA tonight. Certainly expect low clouds
will hang around all night across our entire CWA. Temps will remain
on the cool side...with overnight lows in the 40s everywhere.

&&

.SHORT TERM...(Sunday through Tuesday)
Issued at 311 PM EDT Sat Oct 6 2018

...Trending toward summer-like temperatures and convection to begin
the work week...

High Impact Weather Potential: Minimal, with a chance of
thunderstorms and excessive rainfall Monday and Tuesday.

Primary Forecast Concerns/Challenges: Strength of forcing,
instabilty, and available moisture for convection and heavy
precipitation.

Pattern Synopsis/Forecast...An area of high pressure over the
northern Great Lakes, combined with an upper ridge centered on the
mid Atlantic, will limit pcpn chances over northern Michigan through
Sunday afternoon. However, pcpn chances will increase over the Great
Lakes Sunday night through Tuesday, as a storm system organizes over
the central Plains and lifts toward James Bay, while model soundings
show mid and upper lvl moisture increasing through the column.
Dynamics will be limited across the cwa early Sunday, supplied
mainly by right entrance region forcing of a 120kt 300mb jet lifting
up across the region. However, 850/700mb qvectors show lower lvl
dynamics increase rapidly across northern Michigan Sunday night
through Tuesday, as the Plains storm system lifts north across the
Great Lakes. The chance for convection and heavy rain will increase
across northern Michigan Monday and Tuesday, as surface dew points
increase from the mid 40s Sunday to the mid 60s in advance of
approaching system. The chance of locally heavy rainfall is also
supported by model soudnings showing pwat increasing to 1.60 inch
while kindex increases to 35. Increasing dew points will enhance
instability Monday and Tuesday (0-3km MuCape increases to 1000 j/kg
while 850/700mb lapse rates increase to 6 c/km), generating another
chance of autumn convection across the Great Lakes region Monday and
Tuesday.

.LONG TERM...(Tuesday night through Saturday)
Issued at 311 PM EDT Sat Oct 6 2018

Above normal warmth will trend toward seasonal temperatures through
the forecast period. The active storm track across the Great Lakes
during the past several weeks, will continue through the fcst
period. A system lifting out of the Plains Tuesday night will lift
across the Great Lakes, before exiting northeast into Quebec on
Friday. This system will generate warm temperatures along with
several rounds of summer-like showers and storms across northern
Michigan through Thursday. An area of high pressure and weak upper
ridge will then return temperatures to normal readings Friday and
Saturday, along with a brief period of sun, before the next system
enters the Great Lakes Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1137 PM EDT Sat Oct 6 2018

Predominately MVFR conditions expected through the duration as low
clouds continue well north of a Ohio Valley stationary front. This
front will slowly build north as a warm front, bringing increasing
shower chances today and tonight. Winds will slowly veer
northeast through today, remaining fairly light in the process.

&&

.MARINE...
Issued at 311 PM EDT Sat Oct 6 2018

Winds and waves will remain below SCA criteria thru Sunday night.
Chances of showers will increase again later tonight thru Sunday
night as a stationary front south of Michigan waves back northward
as a warm front...with deep moisture and thus plenty of shower
activity spreading from south to north across our nearshore areas
during the rest of the weekend.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MB
NEAR TERM...MR
SHORT TERM...SR
LONG TERM...SR
AVIATION...MB
MARINE...MR
Hazardous weather outlook, Oct 7, 3:30 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
330 AM EDT Sun Oct 7 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-080730-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
330 AM EDT Sun Oct 7 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

There is a slight chance of thunderstorms late tonight south of
M-72 in northern lower Michigan.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible at times across northern Michigan
from Monday through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&& For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.